Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 64, NWS Norman, OK

June 29, 2021Payne County, Oklahoma

NWS Norman, OK issued this river flood advisory at Jun 29, 2021, 1:55 PM CDT for Payne County, Oklahoma. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 1:55 PM CDT (18:55 UTC)
Expired
Jun 30, 2021, 8:29 AM CDT
In force
19 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

County Payne County, OK

The radar

The Norman radar (KTLX), 80 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cimarron River near Ripley (RIPO2).

Action stage
16 ft
Minor stage
17 ft
Moderate stage
20 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07161450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

575 
WGUS84 KOUN 291855 RRA
FLSOUN

Flood Advisory
National Weather Service Norman OK
155 PM CDT Tue Jun 29 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...

  Cimarron River near Ripley affecting Payne County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC119-300700-
/O.NEW.KOUN.FL.Y.0064.210629T1855Z-210702T1800Z/
/RIPO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
155 PM CDT Tue Jun 29 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the Cimarron River near Ripley.
* From this afternoon to Friday afternoon.
* At 1:00 PM CDT Tuesday the stage was 15.6 feet.
* Action stage is 16.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River will rise to 16.5 feet early 
  tomorrow afternoon. It will then fall to 16.3 feet and begin 
  rising again Thursday morning. It will rise to 16.4 feet early 
  Thursday afternoon. It will then fall again and remain below flood 
  stage.
* Impact...At 16.0 feet, Expect the Cimarron River to reach bankfull 
  levels through Payne County. Small areas of agricultural land and 
  oil wells located near the channel are isolated by water in cutoff 
  channels along the river valley.


&&

LAT...LON 3593 9726 3600 9720 3611 9675 3609 9662
      3601 9662 3593 9701

$$

11
2 follow-up statements
257 
WGUS84 KOUN 300114
FLSOUN

Flood Advisory
National Weather Service Norman OK
814 PM CDT Tue Jun 29 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Cimarron River near Ripley affecting Payne County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC119-301315-
/O.CON.KOUN.FL.Y.0064.000000T0000Z-210702T1800Z/
/RIPO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
814 PM CDT Tue Jun 29 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Cimarron River near Ripley.
* Until Friday afternoon.
* At 7:00 PM CDT Tuesday the stage was 16.0 feet.
* Action stage is 16.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River will rise to 16.6 feet early 
  Thursday afternoon, then expected to begin falling.
* Impact...At 16.0 feet, Expect the Cimarron River to reach bankfull 
  levels through Payne County. Small areas of agricultural land and 
  oil wells located near the channel are isolated by water in cutoff 
  channels along the river valley.


&&

LAT...LON 3593 9726 3600 9720 3611 9675 3609 9662
      3601 9662 3593 9701

$$

JP
853 
WGUS84 KOUN 301329
FLSOUN

Flood Advisory
National Weather Service Norman OK
829 AM CDT Wed Jun 30 2021

...The Flood Advisory is replaced with a River Flood Warning for the 
following rivers in Oklahoma...

  Cimarron River near Ripley affecting Payne County.

OKC119-301430-
/O.CAN.KOUN.FL.Y.0064.000000T0000Z-210630T1329Z/
/RIPO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
829 AM CDT Wed Jun 30 2021

...The Flood Advisory for the Cimarron River near Ripley has been 
replaced...

The Flood Advisory is replaced by a river flood warning for
  the Cimarron River near Ripley.
* At 8:00 AM CDT Wednesday the stage was 15.9 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to rise above flood 
  stage late this evening to a crest of 18.3 feet early tomorrow 
  afternoon. It will then fall below flood stage Friday afternoon.


&&

LAT...LON 3593 9726 3600 9720 3611 9675 3609 9662
      3601 9662 3593 9701

$$

Maxwell

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Jun 29, 12:26 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 29, 12:26 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1226 PM CDT Tue Jun 29 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 329 AM CDT Tue Jun 29 2021

The weak front oriented southwest-northeast across central Oklahoma
is expected to drift a bit to the northwest during the day and
become stationary. This will enhance showers and thunderstorms
somewhat northwest of where they have been the last few days. The
weak surface low over southwestern Oklahoma is expected to deepen a
bit as well. This would enhance convergence into the front over west
central and into north central Oklahoma this afternoon. POPS are
higher in these areas today. A flood watch will be extended for
these areas until later this evening.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 306 AM CDT Tue Jun 29 2021

The wet pattern will continue for much of the rest of the week as a
trough remains across the central plains and a very moist airmass
stays overhead. Upper ridging will temporarily build over the
area from the east on Wednesday. At least isolated showers/storms
are expected given only a weak cap and moisture in place, but
overall coverage of storms will likely be less on Wednesday than
the last several days given a decrease in synoptic scale support
and a lack of discernible mesoscale forcing mechanisms. Highest
PoPs will be focused along the periphery of the ridge across
northern and western Oklahoma Wednesday afternoon.

By Thursday the upper ridge retreats to our southwest as upper
troughing deepens to our north and east. This should help send a
cold front southward into our area which will serve as a focus for
more widespread thunderstorm development once again. Given how
much rain we have seen the last several days, Thursday will need
to be watched for as another day with broader flooding potential
along the front. On Friday the front pushes further south, likely
augmented/reinforced by Thursday's convection, with northern parts
of the area seeing much lower precipitation chances by Friday
afternoon. High pressure is expected to continue to build in from
the north on Saturday, helping to push precipitation chances even
further south and finally giving our area a chance to dry out a
bit this weekend after an extended period of drenching rains.

Ware

&&

.AVIATION...
(18Z TAFS)
Issued at 1223 PM CDT Tue Jun 29 2021

Primarily an MVFR forecast at most terminals through the period,
with occasional IFR in periods of moderate RA through this evening
and lowering cigs/vis toward and after 10Z. While there will be
isolated TSRA across the region, forecast will just keep SHRA as
dominant type. Any TSRA should be brief as well. Winds will remain
light.

&&

.UPPER AIR...
Issued at 1040 PM CDT Mon Jun 28 2021

No upper air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  79  69  84  70 /  70  60  50  40
Hobart OK         78  68  85  69 /  90  50  40  30
Wichita Falls TX  83  70  87  72 /  90  40  30  20
Gage OK           78  65  85  67 /  70  50  50  40
Ponca City OK     79  69  83  69 /  80  70  70  50
Durant OK         86  71  88  71 /  40  30  30  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 9 PM CDT this evening for OKZ006>008-011>030-
     033>038.

TX...Flood Watch until 9 PM CDT this evening for TXZ083>085.

&&

SHORT TERM...09
LONG TERM....08
AVIATION...11
Hazardous weather outlook, Jun 29, 12:08 PM CDT, 1 hour 47 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1208 PM CDT Tue Jun 29 2021

OKZ004>048-050>052-TXZ083>090-301715-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1208 PM CDT Tue Jun 29 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Scattered thunderstorms will occur today, with most of the activity
across western, central, and northeast parts of Oklahoma. No
severe storms are expected, but heavy rain associated with storms
will increase the threat of flooding.

.Heavy Rain...
Given recent rainfall from southwest into central Oklahoma, it
will not take much additional rain to result in flooding problems.
Although brief in nature, heavy rain associated with thunderstorms
could lead to flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Thunderstorm chances continue through the rest of the week,
gradually shifting southward by Friday into the weekend.

.Heavy Rain...
Because of saturated ground across much of the area, a risk for
flooding will continue through much of the week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:30 PM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, Kingfisher, Lincoln, Logan and 4 more4 hr
Jun 28, 8:55 PM CDTFlash Flood WarningOUNCleveland, McClain, Oklahoma3 hr
Jun 28, 9:05 PM CDTAreal Flood AdvisoryOUNHughes, Seminole3 hr
Jun 28, 9:44 PM CDTFlash Flood WarningOUNLincoln, Pottawatomie6 hr
Jun 28, 11:21 PM CDTRiver Flood WarningOUNPayne15 hr
Jun 28, 11:38 PM CDTRiver Flood AdvisoryOUNLincoln, Oklahoma, Pottawatomie21 hr
Jun 29, 12:48 AM CDTAreal Flood AdvisoryOUNPayne3 hr
Jun 29, 7:34 AM CDTAreal Flood WarningOUNLincoln, Payne, Pottawatomie, Seminole18 hr
Jun 29, 7:44 AM CDTAreal Flood WarningOUNCaddo, Comanche, Kiowa, Tillman11 hr
Jun 29, 8:09 AM CDTRiver Flood AdvisoryOUNKingfisher, Logan24 hr
Jun 29, 8:31 AM CDTRiver Flood AdvisoryOUNBlaine, Caddo, Canadian, Custer29 hr
Jun 29, 8:39 AM CDTRiver Flood AdvisoryOUNGarvin25 hr
Jun 29, 10:58 AM CDTAreal Flood WarningOUNAlfalfa, Blaine, Caddo, Canadian, Garfield, Grant and 2 more6 hr
Jun 29, 1:04 PM CDTAreal Flood AdvisoryOUNCleveland, Oklahoma3 hr
Jun 29, 4:23 PM CDTAreal Flood AdvisoryOUNCleveland, McClain, Oklahoma3 hr
Jun 29, 4:23 PM CDTSpecial Weather StatementOUNCleveland22 min
Jun 29, 5:03 PM CDTAreal Flood WarningOUNAlfalfa, Blaine, Canadian, Garfield, Kingfisher, Major3 hr

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.